MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Retention (2119); Urethral Stenosis/Stricture (4501); Urinary Incontinence (4572)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a holmium laser enucleation of the prostate (holep) study procedure for the treatment of benign prostatic hyperplasia (bph).The console setting used for the procedure showed pulse length long, pulse energy 2 joules, pulse frequency 30 hz and total laser energy 60w.The fiber was not stripped or cleaved.There were no other accessory devices introduced into the patient body during the procedure.During the procedure, an incidental urethral stricture was found and urethrotomy was performed concurrently to address the stricture issue, but it was noted that patient had a recurrent stricture of the bulbar urethra.Urinary catheter was placed on the procedure date and removed one day post procedure.The patient discharge medications included colace for constipation prophylaxis, and proscar for bph symptoms prophylaxis.The patient experienced bladder neck stenosis one hundred-thirteen (113) days after the procedure and also incontinence two weeks post procedure.The patient symptoms were reported to be serious and resolved.Thulium laser incision of urethral stricture, bladder neck stenosis with cystolitholapaxy, and the catheterization were performed to resolve the reported patient symptoms.The study facility assessed the recurrent stricture of the bulbar urethra as not related to the holep procedure and not related to the device, and the other patient symptoms as possible related to the holep procedure and not related to the device.
 
Event or Problem Description
The patient underwent a holmium laser enucleation of the prostate (holep) study procedure for the treatment of benign prostatic hyperplasia (bph).The console setting used for the procedure showed pulse length long, pulse energy 2 joules, pulse frequency 30 hz and total laser energy 60w.The fiber was not stripped or cleaved.There were no other accessory devices introduced into the patient body during the procedure.During the procedure, an incidental urethral stricture was found and urethrotomy was performed concurrently to address the stricture issue, but it was noted that patient had a recurrent stricture of the bulbar urethra.Urinary catheter was placed on the procedure date and removed one day post procedure.The patient discharge medications included colace for constipation prophylaxis, and proscar for bph symptoms prophylaxis.The patient experienced bladder neck stenosis one hundred-thirteen (113) days after the procedure and also incontinence two weeks post procedure.The patient symptoms were reported to be non-serious and resolved.Thulium laser incision of urethral stricture, bladder neck stenosis with cystolitholapaxy, and the catheterization were performed to resolve the reported patient symptoms.The study facility assessed the recurrent stricture of the bulbar urethra as not related to the holep procedure and not related to the device, and the incontinence symptoms as possible related to the holep procedure and not related to the device.
 
Additional Manufacturer Narrative
G1 information corrected there was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan MA 14110
MY   14110
Manufacturer Contact
john stoffregen stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17795589
Report Number2124215-2023-50225
Device Sequence Number17829864
Product Code GEX
UDI-Device Identifier08714729978749
UDI-Public08714729978749
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0030125920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown